Frequent Muscle Spasms and HIV Meds
Feb 8, 2005
I have been on a combo of Sustiva, Epivir and Viread for 2 months now. This is the first time I have been on meds. I have noticed an increasing problem with muscle spasms and twitching on my face; especially around my lips and eyes. My eyelids spasm almost all the time now. I also have started having little spams in my arms and legs. They are very tiny, but annoying. I was wondering if this could be a reaction to the meds, or if it could an underlying medical problem that I should speak to my doctor about. Thanks!
Response from Dr. Conway
This may or may not be related to the medications. I would want to make sure your kidneys and liver are functioning well, and that you electrolytes (sodium, potassium, calcium, phosphorus) are OK. I would also do a test for the thyroid. These things aside, all nucleosides carry the risk of some muscle problems, which may be related to lactic acidosis. I would measure your blood levels of lactic acid as well as the creatine kinase to evaluate this, to see if we should consider stopping your treatment for a short while to let things settle down.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Swollen Lymph Glands After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
- How Long Does It Take To Get Symptoms Of An Std?
- How Long Until Std Test Results Come Back?
- Red Brown Clots Discharge And Back Pain, 7 Weeks
- Uncommon Sexually Transmitted Diseases
- What Do I Have If I Got Thrush On My Tongue?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.